Pennsylvania, 2019Tornadoes and Hail in Pennsylvania, May 28, 2019
May 28, 2019 · NWS BGM · 28 events in 4 counties and zones
A warm front moved through Northeast Pennsylvania during the morning hours of the 28th, which brought an initial batch of showers to the region. Following the passage of this warm front, very unstable air moved in across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $181,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved through Northeast Pennsylvania during the morning hours of the 28th, which brought an initial batch of showers to the region. Following the passage of this warm front, very unstable air moved in across the area. In addition, this frontal boundary stalled near the New York/Pennsylvania border by the afternoon hours. The combination of this unstable air and the stalling frontal boundary in the vicinity sparked a round of numerous severe thunderstorms during the late afternoon into the early evening hours. In addition to widespread thunderstorm wind damage, three tornadoes touched down in the region: an EF1 tornado in Sheshequin and Rome Townships in Bradford County, an EF0 tornado in Falls Township in Wyoming County, and an EF1 tornado in Newton Township in Lackawanna County. The combination of the severe thunderstorms and these tornadoes knocked down numerous trees and damaged several structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 28, 1:48 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, May 28, 1:48 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Binghamton NY
248 PM EDT Tue May 28 2019
.SYNOPSIS...
Scattered thunderstorms are expected along the southern tier of
NY and across northeast PA through this evening. A few storms
may become severe. A lingering frontal boundary will allow for
persistent chances of showers and thunderstorms the next
several days. High pressure and a brief dry period is possible
Friday into Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
250 pm update...
Main concerns in the near term are focused on the potential for
severe thunderstorms late this afternoon into the evening
hours...mainly over ne PA, but potentially spreading into far
southern NY as well.
A Tornado Watch has been issued for all of ne PA until 10 pm this
evening.
Surface low currently situated near wrn NY/Lake Erie with a warm
front extending east along the srn tier of NY into portions of ne
PA. Much of the region south of the low and the warm front has
destabilized impressively with ML CAPE values exceeding 1500 J/kg
into wrn PA. This very unstable air mass will attempt to move n/newd
just south of the warm front and provide the primary ingredient for
strong to severe thunderstorms across central and ern PA. Strongly
sheared wind profiles are evident along and north of the warm
front...0-1km shear around 30 kt and 0-6km shear around 60 kt...so
will need to watch the development of strong convection closer to
the front for the possibility of quickly maturing supercells later
this afternoon. The main threat is damaging winds and hail...and
also an increasing threat of a few tornadoes as well given the amt
of low level shear.
There is also a secondary threat of localized flash flooding with
this event. Although the motion of individual storms will be fairly
fast...there does appear to be some potential for training of
convection over the same areas with the focus along a west-east
broad area through PA. Heavy rainfall rates over areas that are
already sensitive due to recent rain will need to be monitored
closely.
The surface low will track to the east this evening and is progged
to take a bit of a turn to the south later tonight. This trend
should allow most of the convection to shift slowly to the
south/se...but may still be focused over central PA...into Luzerne
county...through this evening. Most of the instability should die
down after sunset tonight...along with the main threat of severe
weather. However...cannot rule out some additional training of
storms and localized flooding issues into ne PA.
The boundary along which the path of the low moves will sag south
tonight and Wed morning and allow most of the lingering rain showers
to end for a period of time. A light nw wind and cooling
temperatures into the 50s will make conditions favorable for patchy
fog.
The east-west oriented front will shift only slightly back to the
north tomorrow and another wave...although much weaker...will move
west to east through PA during the day. This will allow for another
chance of showers and thunderstorms, mainly over ne PA again. There
is only a low chance of some storms becoming strong to severe due to
the likelihood that most of the instability remaining confined south
of the area. Temperatures on Wednesday will warm into the upper
60s in central NY and into the lower to mid 70s in ne PA.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Large upper low sits nearly stationary over northern Quebec
just east of James Bay on Thursday morning. This will keep a WNW
flow over the area. So, a short wave over the lakes with a
surface cold front will dive easterly bring showers and
thunderstorms to the area Thursday afternoon and continuing into
Thursday night. There are some model differences on the timing
but the overall scenario is agreed upon so it's a good bet that
another round of rain and embedded thunder is on the way.
Some weak upper ridging and a surface high pressure follow the
front bringing clearing skies and dry weather for Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Low mentioned in the short term continues to wobble around
eastern Quebec in the long term. This will keep a cooler than
normal, deep west/northwest flow over the forecast area. Friday
night into Saturday should remain mostly dry, bit with the
chance of some afternoon convection. A short wave riding through
in the flow will trigger more widespread convection late
Saturday into Sunday with a surface front again setting up shop
south of the forecast area. This will keep us cooler than normal
and unsettled into Monday, but hopefully keep the heaviest rain
south of the area.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Rain showers lingering across KRME and KSYR early this
afternoon...with conditions drying out to the south as the warm
front lifts to the north. Still expecting clusters of
thunderstorms along and south of the NY/PA border...impacting
mainly KELM, KBGM and KAVP from about 21Z to 02Z at the latest.
Some of the storms may produce very strong wind gusts and hail.
Then, behind the convection later tonight most terminals are
expected to develop fuel alternate required ceilings...and even
some temporary IFR cigs or vsbys in fog before 12-13Z.
Conditions will improve after 14Z with high-end MVFR and low-end
VFR cigs possible before 18Z Wed.
Winds will be primarily out of the south this afternoon but veer
to the nw by this evening...remaining nw through the rest of the
period around 5 to 10 kt.
Outlook...
Wednesday afternoon through Thursday night...Occasional
restrictions from scattered showers and thunderstorms.
Friday through Saturday...Mainly VFR.
Sunday...Restrictions possible in rain showers.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...BJT/MDP
Hazardous weather outlook, May 28, 12:54 PM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
154 PM EDT Tue May 28 2019
NYZ009-016>018-036-037-291800-
Northern Oneida-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
154 PM EDT Tue May 28 2019
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ015-022>025-044>046-055>057-062-291800-
Yates-Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-
Tioga-Broome-Delaware-Sullivan-
154 PM EDT Tue May 28 2019
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are expected this afternoon
through the evening. There is a slight risk that a few storms will
become severe with damaging winds, large hail, and locally heavy
rainfall. An isolated tornado is also possible. Risk for severe
thunderstorms will be higher for closer to the state border.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are again possible Wednesday afternoon through
evening, especially from the Twin Tiers and Catskills southward.
Some storms may contain damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon through this evening.
PAZ038>040-043-044-047-048-072-291800-
Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
154 PM EDT Tue May 28 2019
...TORNADO WATCH 274 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Scattered thunderstorms are expected this afternoon through this
evening. There is a slight risk that a few storms will become severe
with damaging winds, large hail, and locally heavy rainfall. An
isolated tornado is also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms are again possible Wednesday afternoon through
evening, especially from the Twin Tiers and Catskills southward.
Some storms may contain damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon through this evening.
In the hours before
Special weather statement, May 28, 2:52 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Binghamton NY
352 PM EDT Tue May 28 2019
NYZ024-055-PAZ038-282030-
Chemung NY-Tioga NY-Bradford PA-
352 PM EDT Tue May 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN CHEMUNG...SOUTHWESTERN
TIOGA AND NORTHERN BRADFORD COUNTIES UNTIL 430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Pine City, or near West Elmira, moving east at 55
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Chemung, Elmira, Southport, Big Flats, Sayre, Waverly, Athens,
Towanda, Ridgebury and Wysox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4214 7694 4195 7614 4165 7612 4165 7616
4194 7692 4200 7692 4200 7697 4209 7697
TIME...MOT...LOC 1951Z 290DEG 47KT 4203 7688
DABSpecial weather statement, May 28, 3:09 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
409 PM EDT Tue May 28 2019
NYZ022-024-PAZ038-282045-
Steuben NY-Chemung NY-Bradford PA-
409 PM EDT Tue May 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN CHEMUNG...
SOUTHEASTERN STEUBEN AND CENTRAL BRADFORD COUNTIES UNTIL 445 PM
EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Millerton, or 10 miles southwest of West Elmira, moving east at 50
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Athens, Towanda, Caton, Ridgebury, Lindley, Wysox, Sheshequin,
Ulster, Wilmot and Orwell.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Pennsylvania.
LAT...LON 4207 7712 4205 7690 4186 7613 4184 7613
4158 7632 4185 7685 4187 7691 4200 7693
4200 7718
TIME...MOT...LOC 2009Z 291DEG 45KT 4198 7701
JRKSpecial weather statement, May 28, 3:12 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue May 28 2019
NYZ044-045-055-056-282045-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
412 PM EDT Tue May 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN
BROOME...SOUTHERN CORTLAND...NORTHEASTERN TIOGA AND SOUTHERN CHENANGO
COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mc Donough to near Whitney Point to
Richford. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Norwich, Guilford, Nanticoke, Coventry, Greene, Oxford, Berkshire,
Bainbridge, Richford and Preston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4251 7540 4241 7537 4239 7540 4234 7540
4221 7548 4225 7623 4231 7631 4230 7625
4236 7624 4238 7630 4240 7629 4241 7626
4243 7625 4245 7600 4254 7587 4257 7533
TIME...MOT...LOC 2011Z 272DEG 33KT 4248 7582 4237 7592 4235 7617
DABEvent by event
13 thunderstorm wind, 9 hail, 3 tornado, 2 lightning, 1 funnel cloud. Local standard time, as filed.
Tornado, Bradford
- When
- May 28, 3:50 PM EST to 3:57 PM EST
- Where
- Bradford County, 0.22 mi S of Ghent to 1.98 mi S of North Rome
- Rating
- EF1
- Path length
- 3.2 mi
- Path width
- 200 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.867, -76.431
An EF-1 tornado initially touched down just north of the intersection of Ghent Hill and Sackett roads, where a convergent pattern was noted in a tall grass field. This observation is consistent with a description provided by the property owner. A trailer was overturned and pulled several dozen feet into the inflow of the vortex as the tornado traveled southeastward. Roofing material from a barn was lofted over a house and into an area of trees located several dozen yards to the southeast of Ghent Hill Road. Wind speeds appeared to increase in this area as the width of damage decreased, with several hardwood trees snapped. This was consistent with wind speeds near 100 mph.
Intermittent damage was noted elsewhere along the damage path, with trees uprooted or overturned. Additional home damage was noted on Lake Road as the tornado moved from Sheshequin to Rome Township. Appearing to briefly strengthen once again, the tornado snapped numerous trees adjacent to a property off Maloney Road. Soffit damage and debris-splattered siding was also noted at the house on this property. The tornado lifted just west of Dry Run road at 4:57 PM.
Thunderstorm Wind, Bradford
- When
- May 28, 3:57 PM EST to 3:59 PM EST
- Where
- Bradford County, 2.18 mi S of North Rome to 2.13 mi NE of Myersburg
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.839, -76.380
A microburst began near Dry Run Road, just south of where the Bradford County tornado lifted. Trees, mostly hardwood, were intermittently snapped and uprooted along the 1.5 mile path. Minor shingle damage was noted to the roof of a home on Dry Run Road. In addition, an unsecured carport was overturned and blown east-southeastward on the property. The last tree damage associated with this straight-line wind event was observed on the east side of PA-187, in far northern Wysox Township.
Funnel Cloud, Bradford
- When
- May 28, 4:35 PM EST
- Where
- Bradford County, 1.48 mi NNE of Browntown
- Reported by
- Social Media
- Coordinates
- 41.670, -76.220
A funnel cloud was reported 2 miles east of Wyalusing.
Thunderstorm Wind, Wyoming
- When
- May 28, 4:40 PM EST
- Where
- Wyoming County, 0.69 mi S of Meshoppen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.610, -76.050
Strong thunderstorm winds brought down power lines and started an associated fire in the vicinity of 9966 State Route 6 in Meshoppen, PA.
Thunderstorm Wind, Wyoming
- When
- May 28, 4:43 PM EST
- Where
- Wyoming County, 0.52 mi W of Skinners Eddy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.650, -76.160
Strong thunderstorm winds caused flying debris and a debris field in the vicinity of Laceyville, moving east along the Susquehanna River. A funnel cloud was spotted as well.
Hail, Wyoming
- When
- May 28, 4:48 PM EST
- Where
- Wyoming County, 1.11 mi NNE of Russell Hill
- Measured
- 1.75 in hail
- Reported by
- Local Official
- Coordinates
- 41.593, -75.988
Hail, Wyoming
- When
- May 28, 5:03 PM EST
- Where
- Wyoming County, 0.69 mi N of Tunkhannock
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.540, -75.950
Hail, Wyoming
- When
- May 28, 5:04 PM EST
- Where
- Wyoming County, 0.69 mi N of Mill City
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.510, -75.850
Size of hail was estimated from a video.
Tornado, Wyoming
- When
- May 28, 5:10 PM EST to 5:13 PM EST
- Where
- Wyoming County, 1.03 mi N of West Falls to 1.38 mi ENE of West Falls
- Rating
- EF0
- Path length
- 1.58 mi
- Path width
- 75 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.485, -75.871
A convergent pattern, consistent with a tornado, was evident in a tall grass field where the tornado first appeared to touch down near Pine Hill Road in Falls Township. Several small hardwood trees were snapped on the other side of the road. The tornado continued to track southeast, snapping a utility pole on Post Hill Road and uprooting dozens of hardwood trees on Windy Hill Lane. Additional intermittent tree damage was observed in a narrow path that ended near Buttermilk Road (likely where the tornado lifted). A resident on Buttermilk Road, who was outside their house at the time of the tornado passed through, sustained a minor injury when hit by debris.
The damage when the tornado was at peak intensity was consistent|with an EF0 tornado with maximum sustained winds near 80 mph.
Hail, Lackawanna
- When
- May 28, 5:10 PM EST
- Where
- Lackawanna County, 2.12 mi ESE of Schultzville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.465, -75.745
Thunderstorm Wind, Wyoming
- When
- May 28, 5:13 PM EST
- Where
- Wyoming County, 0.84 mi ESE of Mill City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.494, -75.836
Strong thunderstorm winds knocked down trees and wires.
Hail, Lackawanna
- When
- May 28, 5:16 PM EST
- Where
- Lackawanna County, 1.38 mi S of Dickson City
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 41.450, -75.670
Tornado, Lackawanna
- When
- May 28, 5:18 PM EST to 5:21 PM EST
- Where
- Lackawanna County, 0.9 mi NE of Newton to 1.19 mi ENE of Newton
- Rating
- EF1
- Path length
- 0.79 mi
- Path width
- 125 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.461, -75.790
At 6:18 PM, a tornado touched down just northwest of the Countryside Community Church in Newton Township, lifting the roof off a nearby barn and damaging windows and siding at the church. The storm traveled southeast toward Newton Ransom Blvd., causing damage to several homes, snapping and uprooting trees. The storm continued to move southeast toward the Red Barn Village Bed and Breakfast, causing additional roof damage, uprooting trees, and overturning small structures including sheds.
Lightning, Lackawanna
- When
- May 28, 5:22 PM EST
- Where
- Lackawanna County, 1.11 mi ESE of Olyphant
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.466, -75.599
Lightning from a thunderstorm caused a structure fire in the vicinity of East Pine/East Scott Street in Olyphant, PA.
Hail, Lackawanna
- When
- May 28, 5:24 PM EST
- Where
- Lackawanna County, 0.87 mi WNW of Clarks Summit
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.484, -75.716
Hail, Lackawanna
- When
- May 28, 5:28 PM EST
- Where
- Lackawanna County, 0.52 mi W of Olyphant
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.470, -75.630
Thunderstorm Wind, Bradford
- When
- May 28, 5:29 PM EST
- Where
- Bradford County, 3.72 mi WNW of Overton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.597, -76.562
Strong thunderstorm winds blew down trees and wires on Cahill Road.
Hail, Lackawanna
- When
- May 28, 5:32 PM EST
- Where
- Lackawanna County, 0.32 mi ESE of Throop
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.448, -75.624
Thunderstorm Wind, Wyoming
- When
- May 28, 5:32 PM EST
- Where
- Wyoming County, 1.73 mi NW of Lovelton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -76.200
Strong thunderstorm winds brought down trees and wires.
Thunderstorm Wind, Lackawanna
- When
- May 28, 5:33 PM EST
- Where
- Lackawanna County, 1.48 mi NNW of Nay Aug
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.420, -75.610
Strong thunderstorm winds brought down trees.
Hail, Lackawanna
- When
- May 28, 5:34 PM EST
- Where
- Lackawanna County, 1.7 mi ESE of Throop
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.440, -75.600
Thunderstorm Wind, Lackawanna
- When
- May 28, 5:36 PM EST
- Where
- Lackawanna County, 1.02 mi NNW of Nay Aug
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.414, -75.605
Strong thunderstorm winds brought down wires on East Drinker Street.
Thunderstorm Wind, Lackawanna
- When
- May 28, 5:44 PM EST
- Where
- Lackawanna County, 1.48 mi NNW of Moscow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.350, -75.540
Strong thunderstorm winds brought down a tree on top of a trailer.
Thunderstorm Wind, Lackawanna
- When
- May 28, 5:45 PM EST
- Where
- Lackawanna County, 0.86 mi SW of Madisonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.360, -75.490
Strong thunderstorm winds brought down numerous trees in Madison Township. Some of these trees fell on houses.
Lightning, Lackawanna
- When
- May 28, 5:45 PM EST
- Where
- Lackawanna County, 1.7 mi ENE of Moscow
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.340, -75.500
Lightning from a thunderstorm caused a structure fire in the vicinity of 5080 Bloomington Road Madison Township, PA.
Thunderstorm Wind, Lackawanna
- When
- May 28, 5:48 PM EST to 5:50 PM EST
- Where
- Lackawanna County, 2.63 mi S of Quicktown to 3.05 mi SSE of Quicktown
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.333, -75.461
Wind damage from a microburst started near Jubilee Road near Lake Kahagon in Madison Township. Many trees and power lines were blown down. Several homes were damaged due to fallen trees.
Thunderstorm Wind, Wayne
- When
- May 28, 5:53 PM EST
- Where
- Wayne County, 1.04 mi W of Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 41.330, -75.420
Strong thunderstorm winds brought down multiple trees in a yard in Sterling Township.
Thunderstorm Wind, Wyoming
- When
- May 28, 6:06 PM EST
- Where
- Wyoming County, 1.01 mi NE of West Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.479, -75.854
Strong thunderstorm winds brought down two 30 foot tall trees down on Windy Hill Lane.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Kansas, May 28, 2019$26 million · EF4 · 4 events
- Tornadoes and Hail in Kansas, May 28, 201916 injured · EF3 · 22 events
- Tornado and Flash Flooding in Pennsylvania, May 28, 2019$5.2 million · EF0 · 81 events
- Tornadoes and Hail in Kansas, May 28, 2019$450,000 · EF2 · 6 events
- Tornado and Flash Flooding in Missouri, May 28 to 29, 2019$20,000 · EF2 · 35 events
- Flash Flooding and Flooding in Iowa, May 28 to 29, 2019$1.9 million · 1.25 in hail · 21 events
- Tornado and Hail in Pennsylvania, May 28, 2019EF2 · 30 events
- Flash Flooding in Ohio, May 28 to 29, 2019$3.0 million · 2 events
- Tornado and Flash Flood in Kansas, May 28, 2019$100 · EF2 · 7 events
- Hail and Damaging Winds in Pennsylvania, May 28, 2019$111,000 · 4 in hail · 45 events
- Tornadoes and Damaging Winds in Ohio, May 28, 2019$86,000 · EF1 · 5 events
- Tornado and Hail in Ohio, May 28, 2019$50,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828939, 829747, 828943, 828944, 828945, 828947, 828949, 828950, 828951, 828957, 828959, 828972, 828976, 828984, 828986, 828988, 828995, 828991, 828998, 828994, 828999, 829001, 829002, 829003, 829010, 829018, 829012, 829015.